Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 313, NWS Atlanta, GA

September 28, 2024Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 28, 2024, 1:10 AM EDT for Telfair County, Wheeler County, Georgia. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Sep 28, 2024, 1:10 AM EDT (05:10 UTC)
Expired
Sep 29, 2024, 6:30 AM EDT
In force
29 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Ocmulgee River at GA 149 at Scotland (SCTG1). The gauge peaked at 12.46 ft at Sep 28, 2024, 3:00 PM EDT.

actionminormoderate510152009/2809/2909/30
Action stage
10 ft
Minor stage
12 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

211 
WGUS42 KFFC 280510
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
110 AM EDT Sat Sep 28 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Telfair and 
  Wheeler Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&

GAC271-309-281715-
/O.NEW.KFFC.FL.W.0313.240928T0510Z-000000T0000Z/
/SCTG1.1.ER.240928T0415Z.240928T0415Z.000000T0000Z.UU/
110 AM EDT Sat Sep 28 2024

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little Ocmulgee River at GA 149 at Scotland.

* WHEN...From early this morning until further notice.

* IMPACTS...At 12.0 feet, Flood stage is reached. Minor flooding of 
  the wooded wetlands occurs upstream and downstream from the gage 
  on Georgia Highway 149.

* ADDITIONAL DETAILS...
  - At 12:15 AM EDT Saturday the stage was 12.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.3 feet on 01/22/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$

TAC
3 follow-up statements
159 
WGUS82 KFFC 281547
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1147 AM EDT Sat Sep 28 2024

...The Flood Warning continues for the following rivers in Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Telfair and 
  Wheeler Counties.

For the Ocmulgee River Basin...including Jackson, Griffin, Juliette, 
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Hawkinsville, 
Byron, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at weather.gov/atlanta.

&&

GAC271-309-290400-
/O.CON.KFFC.FL.W.0313.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.240928T0415Z.240928T1515Z.000000T0000Z.UU/
1147 AM EDT Sat Sep 28 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little Ocmulgee River at GA 149 at Scotland.

* WHEN...Until further notice.

* IMPACTS...At 12.0 feet, flood stage is reached. Minor flooding of 
  the wooded wetlands occurs upstream and downstream from the gage 
  on Georgia Highway 149.

* ADDITIONAL DETAILS...
  - At 11:15 AM EDT Saturday the stage was 12.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:15 AM EDT Saturday was 12.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.3 feet on 01/22/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$

SEC
302 
WGUS82 KFFC 290143
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
943 PM EDT Sat Sep 28 2024

...The Flood Warning continues for the following rivers in Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and 
  Telfair Counties.

For the Ocmulgee River Basin...including Jackson, Griffin, Juliette, 
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Hawkinsville, 
Byron, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at weather.gov/atlanta.

&&

GAC271-309-291345-
/O.CON.KFFC.FL.W.0313.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.240928T0415Z.240928T2145Z.000000T0000Z.UU/
943 PM EDT Sat Sep 28 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little Ocmulgee River at GA 149 at Scotland.

* WHEN...Until further notice.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding of 
  the wooded wetlands occurs upstream and downstream from the gage 
  on Georgia Highway 149.

* ADDITIONAL DETAILS...
  - At 9:15 PM EDT Saturday the stage was 12.4 feet and slowly
    falling,
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
788 
WGUS82 KFFC 291030
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
630 AM EDT Sun Sep 29 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Telfair and 
  Wheeler Counties.

GAC271-309-291130-
/O.CAN.KFFC.FL.W.0313.000000T0000Z-240929T1030Z/
/SCTG1.1.ER.240928T0415Z.240928T2145Z.240929T0852Z.UU/
630 AM EDT Sun Sep 29 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Ocmulgee River at GA 149 at Scotland.

* ADDITIONAL DETAILS...
  - At 6:15 AM EDT Sunday the stage was 11.9 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 27, 7:45 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Sep 27, 7:45 PM EDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
745 PM EDT Fri Sep 27 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 230 PM EDT Fri Sep 27 2024

Weather conditions have rapidly improved through the day today.
Flood waters from Helene will gradually recede. River flooding
will continue across much of the area into the weekend. Clouds
will continue to wrap around the remnant circulation of Helene as
she gets absorbed by an upper low over the lower OH Valley. Mostly
light showers will continue to pivot around this large
circulation through the weekend across N GA with mostly dry
weather elsewhere.

Low temperatures tonight and Saturday night will range from the
upper 50s across the NE mountains to the mid 60s across the S.
High temperatures on Saturday will range from the mid 60s in the
NE mountains to the mid 80s across the SE zones. /SEC

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 230 PM EDT Fri Sep 27 2024

An upper level trough will linger over the central Appalachians
through early next week. This will allow a slight chance of
showers to linger over the N GA mountains through Monday. Drier
air wrapping around the trough from the W should help keep the
rest of GA dry Sunday and Monday.

Ensemble guidance shifts the trough east into the Atlantic during
the second half of the workweek. As this occurs, an upper level
ridge should build in over the SE. Forecast confidence is high
that this will result in continued dry weather through the end of
the workweek. The overall strength of the upper level ridge looks
modest and this should keep afternoon high temperatures near
seasonal averages all week. Albright/SEC

&&

.AVIATION...
(00Z TAFS)
Issued at 740 PM EDT Fri Sep 27 2024

Ceilings have improved to VFR between 040-060 across most of north
Georgia. Winds are expected to be SW through the period, at 8-12
kts with some gusts of 20-25 kts lingering into the evening before
coming to an end after midnight. Occasional gusts are anticipated
to return by mid-morning on Saturday. Model guidance indicates some
light showers may pivot into the Atlanta metro area and AHN
during the day Saturday as the Helene remnant stalls near the
TN/KY border, but chances appear too low to include in the TAF at
this time. MVFR level clouds will also be possible on the back
side of Helene in north Georgia by mid-morning and into the
afternoon on Saturday.

//ATL Confidence...00Z Update...
Medium confidence on Saturday ceiling development and shower
chances.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  80  64  81 /   0  10  10  10
Atlanta         63  77  64  80 /  10  10  10  10
Blairsville     58  69  59  72 /  40  40  40  50
Cartersville    63  76  62  80 /  20  20  10  20
Columbus        64  82  65  84 /   0  10   0  10
Gainesville     62  75  64  78 /  10  20  20  20
Macon           63  82  65  84 /   0  10   0  10
Rome            64  74  61  79 /  30  30  10  30
Peachtree City  62  78  62  81 /   0  10  10  10
Vidalia         65  85  67  87 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM EDT Saturday for GAZ001>009.

Wind Advisory until 9 PM EDT this evening for GAZ011>016-019>025-
027-030>039-041>062-066>071-078>081-089>095-102>106.

&&

SHORT TERM...SEC
LONG TERM....SEC
AVIATION...King
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Fri Sep 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

River flooding will continue across much of the area. Otherwise,
standing water will gradually recede. Gusty south to southwest
winds may down additional limbs into the evening across most of
the area, with gusty winds lingering through most of the night
across the extreme north. Please use caution if traveling and
avoid crossing any flooded roadways.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

River flooding will continue across portions of the area through
the weekend

.SPOTTER INFORMATION STATEMENT...

Please relay any information about flooding and wind damage to
the NWS.

In the hours before

Local storm report, Sep 27, 10:06 PM EDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1006 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     Flash Flood      1 E Desoto              31.96N 84.05W
09/27/2024                   Sumter             GA   Dept of Highways

            Flooding on SR 30 at Standard Elevator Road.

&&
Local storm report, Sep 27, 10:16 PM EDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1016 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Flash Flood      1 SE Swords             33.53N 83.29W
09/26/2024                   Morgan             GA   Dept of Highways

            Flooding on I-20 WB at MM 126.

&&
Local storm report, Sep 27, 10:18 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1018 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     Flash Flood      Sand Bed                32.46N 83.62W
09/27/2024                   Houston            GA   Dept of Highways

            Flooding on SR 246 at Davis Road.

&&
Local storm report, Sep 27, 10:20 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1020 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     Flash Flood      1 ENE Macon             32.84N 83.62W
09/27/2024                   Bibb               GA   Dept of Highways

            Flooding on I-16 WB at exit 2.

&&
Local storm report, Sep 27, 10:22 PM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1022 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Flash Flood      1 N Kite                32.71N 82.52W
09/27/2024                   Johnson            GA   Dept of Highways

            Water on HWY 221 at Battleground Creek
            Bridge.

&&
Local storm report, Sep 27, 10:24 PM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1024 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     Flash Flood      2 SSE Resaca            34.56N 84.94W
09/27/2024                   Gordon             GA   Dept of Highways

            Roadway flooded at SR 3 and I-75.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:34 PM EDTRiver Flood WarningFFCFloyd24 hr
Sep 27, 9:43 PM EDTRiver Flood WarningFFCMeriwether, Pike36 hr
Sep 28, 1:07 AM EDTRiver Flood WarningFFCMonroe17 hr
Sep 28, 1:16 AM EDTRiver Flood WarningFFCDeKalb, Gwinnett12 hr
Sep 28, 2:34 AM EDTRiver Flood WarningFFCTroup3 hr
Sep 28, 9:42 AM EDTRiver Flood WarningFFCNewton42 hr
Sep 28, 9:55 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox10 days
Sep 28, 10:58 AM EDTRiver Flood WarningFFCHeard40 hr
Sep 28, 12:53 PM EDTRiver Flood WarningFFCButts, Jasper11 hr
Sep 28, 12:57 PM EDTRiver Flood WarningFFCWashington, Wilkinson14 hr
Sep 28, 1:27 PM EDTRiver Flood WarningFFCNewton, Walton16 hr
Sep 28, 1:31 PM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach8 hr
Sep 28, 2:18 PM EDTRiver Flood WarningFFCJones, Monroe31 hr
Sep 28, 7:40 PM EDTRiver Flood WarningFFCEmanuel, Treutlen3 days

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.